The Michigan Mathematical Journal

The Chow Ring of the Stack of Smooth Plane Cubics

Damiano Fulghesu and Angelo Vistoli

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this paper, we give an explicit presentation of the integral Chow ring of a stack of smooth plane cubics. We also determine some relations in the general case of hypersurfaces of any dimension and degree.

Article information

Michigan Math. J., Volume 67, Issue 1 (2018), 3-29.

Received: 23 June 2017
Revised: 12 October 2017
First available in Project Euclid: 19 January 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14C15: (Equivariant) Chow groups and rings; motives
Secondary: 14L30: Group actions on varieties or schemes (quotients) [See also 13A50, 14L24, 14M17] 14D23: Stacks and moduli problems


Fulghesu, Damiano; Vistoli, Angelo. The Chow Ring of the Stack of Smooth Plane Cubics. Michigan Math. J. 67 (2018), no. 1, 3--29. doi:10.1307/mmj/1516330968.

Export citation


  • [At-Ma] M. Atiyah and I. Macdonald, Introduction to commutative algebra, Addison-Wesley, Reading, MA, 1969.
  • [Ed-Fu1] D. Edidin and D. Fulghesu, The integral Chow ring of the stack of at most 1-nodal rational curves, Comm. Algebra 36 (2008), no. 2, 581–594.
  • [Ed-Fu2] D. Edidin and D. Fulghesu, The integral Chow ring of the stack of hyperelliptic curves of even genus, Math. Res. Lett. 16 (2009), no. 1, 27–40.
  • [Ed-Gr1] D. Edidin and W. Graham, Equivariant intersection theory, Invent. Math. 131 (1998), 595–634.
  • [Ed-Gr2] D. Edidin and W. Graham, Localization in equivariant intersection theory and the Bott residue formula, Amer. J. Math. 120 (1998), no. 3, 619–636.
  • [Fab] C. Faber, Chow rings of moduli spaces of curves II: some results on the Chow ring of $\overline{\mathcal{M}}_{4}$, Ann. of Math. 132 (1990), 421–449.
  • [Ful] W. Fulton, Intersection theory, 2nd edition, Springer-Verlag, Berlin, 1998.
  • [Gil] H. Gillet, Intersection theory on algebraic stacks and $Q$-varieties, J. Pure Appl. Algebra 34 (1984), 193–240.
  • [Ho-Ea] M. Hochster and J. Eagon, Cohen–Macaulay rings, invariant theory, and the generic perfection of determinantal loci, Amer. J. Math. 93 (1971), 1020–1058.
  • [Iza] E. Izadi, The Chow ring of the moduli space of curves of genus 5, The moduli space of curves (R. Dijkgraaf, C. Faber, G. van der Geer, eds.), Progr. Math., 129, Birkhäuser, Boston, MA, 1995.
  • [Mum] D. Mumford, Towards an enumerative geometry of the moduli space of curves, Arithmetic and geometry: papers dedicated to I.R. Shafarevich on the occasion of his sixtieth birthday, volume II: geometry, Progr. Math., 36, pp. 271–328, Birkhäuser, Boston, MA, 1983.
  • [Pan] R. Pandharipande, Equivariant Chow rings of $O(k)$, $\mathit{SO}(2k+1)$ and $\mathit{SO}(4)$, J. Reine Angew. Math. 496 (1998), 131–148.
  • [PV] N. Penev and R. Vakil, The Chow ring of the moduli space of curves of genus six, Algebr. Geom. 2 (2015), no. 1, 123–136.
  • [Vis1] A. Vistoli, Intersection theory on algebraic stacks and on their moduli spaces, Invent. Math. 97 (1989), 613–670.
  • [Vis2] A. Vistoli, The Chow ring of ${\mathcal{M}}_{2}$, Invent. Math. 131 (1998), no. 3, 635–644.